A 31-year-old male asked:
can i experience antidepressant withdrawal when transitioning from a tricyclic to an ssri? if so, what are some of the symptoms?
1 doctor answer • 3 doctors weighed in
A Verified Doctor answered
Yes: Symptoms of gastrointestinal and somatic distress, sleep disturbance, and movement disorders and mania have been temporally linked to withdrawal of tcas. Cholinergic and adrenergic overdrive after tca discontinuation have been suggested as the proposed mechanism for this syndrome. Reported symptoms may be psychosomatic or related to underlying mental illness.
Last updated Apr 8, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.